MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that no reaction was received from the guidewire (subject device) when the physician attempted to manipulate the guidewire at the target site.When the guidewire was withdrawn the distal tip was noted to be fractured.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
D9 - product available to stryker - updated d9 - returned to manufacturer on - updated h3 - device evaluated by mfg ¿ updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire was noted to be kinked to the distal end at 15cm & 3.5cm.The guidewire nitinol tubing was fractured at 9cm from the distal tip.A functional test was not performed due to the condition of the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire fracture was confirmed during the analysis.The reported guidewire torque problem was not replicated, however the guidewire fracture is consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that after several attempts to manipulate the guidewire at the lesion site in the left vertebral artery v4 segment, the guidewire became unusable, prompting the physician to withdraw it.Inspection revealed that the distal end of the wire had nearly fractured.The physician determined that the guidewire had something wrong, removed it, and replaced it with a new guidewire of the same catalog.Additional information received indicates that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was moderately tortuous.The tip of the guidewire had no reaction to the manipulation of torque.The device was returned and it was confirmed that the guidewire had been fractured with kinking also noted.It was noted that the device had no reaction to the manipulation of torque as it was passing the stenosis.It is likely that the tip of the microcatheter experienced force due to the stenosed vessel preventing the tip from being torqued and subsequently fracturing the tip of the device due to the several attempts to manipulate the guidewire at the lesion site.Based on review of all available information an assignable cause of procedural factors will be assigned to the reported event of ¿guidewire distal tip broken/fractured during use¿ and ¿guidewire torque problem¿ and to the analyzed event of ¿guidewire distal tip broken/fractured during use¿ and ¿guidewire distal end/tip kinked/bent¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO-14 STRAIGHT 200-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23067074
Report Number3012931345-2025-00152
Device Sequence Number21250439
Product Code DQX
UDI-Device Identifier07613252186922
UDI-Public(01)07613252186922(17)270222(10)0000793066
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00313010
Device Lot Number0000793066
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F DISTAL ACCESS CATHETER (UNKNOWN); LOACH GUIDEWIRE
Patient Age63 YR
Patient SexUnknown
Patient RaceAsian